It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2009, 11:53 AM   #1
Newbie
(female)
 
Join Date: May 2009
Location: Ontario, Canada
Posts: 7
redsgj HB User
Question Altace (Ramipril) and Diarrhea

Hi all! New to the forum - just diagnosed with HBP last month.

I have been taking generic Altace for 7 days now. BP is responding very well BUT the last 36 hours I have had lots of VERY liquid diarrhea. I'm just wondering - do you know if this is something which will resolve itself with time (aka should I wait it out) or should I be heading back to the doctor for yet another medication (already tried HCTZ - couldn't stand that - felt like crap!)?

Thanks!

 
Sponsors Lightbulb
   
Old 05-26-2009, 03:34 PM   #2
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Altace (Ramipril) and Diarrhea

Hi,

Welcome to the boards and I hope you will find your answers between its pages. I can't help you with your question, but I can say the same thing about HCTZ. I felt so bad, to the level that I can't live with it, with alot of BP medications. I kept coming back here and researching until I got almost side effect free medication. Now I don't have a problem with BP anyway so keep trying until you find your medication.
Good luck,
Michael

 
Sponsors Lightbulb
   
Old 05-28-2009, 01:11 PM   #3
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Altace (Ramipril) and Diarrhea

First BP med they put me on was Altace about 3 years ago and I had the same problem, plus it did nothing for my BP. I tried waiting it out, for almost 6 months, but it just kept coming and going till I finally couldn't handle it anymore. I'd give it another week and if you see no improvement, call your DR. and ask about something else.

I am very sensative to meds., so have tried quite a few. Right now I am on Avapro, and although it seemed to do fine for about a year, I'm finding it seems to give me a lot of pains and aches, especially the lower back and legs. Definately going to speak with my Dr. about a change.

Good luck, and don't let the Diarrhea go too long, as you will get dehydrated, I did, and man, it isn't fun.

Last edited by mod-anon; 05-28-2009 at 02:09 PM. Reason: removed quote

 
Old 05-28-2009, 03:04 PM   #4
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 969
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Altace (Ramipril) and Diarrhea

I see so many people complain about HCTZ. I dont get it. Maybe I am too low of a dose 12.5 to notice anything. but it made a HUGE difference in my BP, so I am staying with it.

 
Old 05-29-2009, 06:59 AM   #5
Newbie
(female)
 
Join Date: May 2009
Location: Ontario, Canada
Posts: 7
redsgj HB User
Re: Altace (Ramipril) and Diarrhea

JJ, thanks for the reply. Since I posted, the diarrhea has not happened again but things still aren't completely "settled" . I called the dr and they said there is a diarrhea bug going around so it could be that too. So hard to know! We'll see how it goes over the next few days.

Flutterbye77, I was on only 12.5 mg too!! It lowered my pressure but not a lot and wiped me out. Strange how things affect one person and not others. Glad it is working for you!!

 
Old 05-29-2009, 09:23 AM   #6
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Altace (Ramipril) and Diarrhea

Yes there definately is a bug going around, but keep an eye on things if it flares up again. Mine kept coming and going till I finally couldn't handle it anymore, but yours may just be a bug.

AS far as the HCTZ stuff, sometimes it depletes a persons potassium and that is what will drain the heck out of you. Many years ago after a hysterectomy and bladder operation, my Dr. put me on a small dose. It did help, but man it drained the heck out of me. Some folks are more sensative then others. Good luck with the Altace, hope things work out.

Last edited by mod-anon; 05-29-2009 at 02:15 PM. Reason: removed quote

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Altace to Ramipril don444 High & Low Blood Pressure 0 11-13-2008 05:30 PM
Altace Looly High & Low Blood Pressure 6 04-17-2007 03:37 PM
Altace Ramipril Stoutn High & Low Blood Pressure 11 04-05-2006 09:22 PM
Altace & decrease in sex drive???? shmal Heart Disorders 1 11-27-2005 06:15 AM
Ramipril(Altace)+Alcohol Di2003 High & Low Blood Pressure 0 04-28-2005 10:23 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!